Hail, Saunders
- When
- July 11, 1:30 AM CST
- Where
- Saunders County, Mead
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -96.500
Hail up to 1 inch in diameter covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 10, 2:00 PM CST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SAT JUL 10 2004 .DISCUSSION... THUNDERSTORMS AND FLOODING POTENTIAL OVERNIGHT IS MAIN FORECAST CONCERN. LATEST WATER VAPOR IMAGERY SHOWS SHORTWAVE ENERGY OVER NEB PANHANDLE MOVING EAST THROUGH MID LEVEL RIDGE. MORNING CONVECTION OVER SOUTH CENTRAL PORTION OF NEBRASKA HAS LEFT A LOW LEVEL BOUNDARY ACROSS SOUTHEASTERN NEBRASKA BUT CONTINUES TO WASH OUT AND HAS BECOME DIFFICULT TO DISTINGUISH. CLOUDS BEGINNING TO THICKEN ACROSS SOUTHEASTERN PORTION OF FORECAST AREA PER LATEST VISIBLE SATELLITE WITH SOME SHOWERY ACTIVITY NOW EVIDENT ON REGIONAL RADARS. ACTIVITY LIKELY LEFT OVER CONVECTIVE DEBRIS BUT A TSTM NOT OUT OF THE QUESTION THIS AFTERNOON WITH CAPES NOW APPROACHING 2000-3000 J/KG ACROSS THE FORECAST AREA AND LOW LEVEL BOUNDARY EXTENDING ACROSS SERN NEB. PCPN CHANCES INCREASE GREATLY FROM WEST TO EAST THIS EVENING AND OVERNIGHT AS WE SEE INCREASE IN VERTICAL MOTION AHEAD OF SHORTWAVE ENERGY MOVING ACROSS THE AREA. NOSE OF LOW LEVEL JET FOCUSES STRONG THETA-E ADVECTION ON EAST CENTRAL NEBRASKA OVERNIGHT INTO THE EARLY MORNING HOURS. PW VALUES INCREASE TO 2 INCHES OR MORE AND CORFIDI VECTORS SHOW A VERY SLOW SOUTHEASTWARD PROPAGATION. SOME LOCATIONS...ESPECIALLY ALONG THE PLATTE RIVER VALLEY...SAW QUITE A BIT OF PCPN WITH LAST MCS THAT DROVE THRU THE FORECAST AREA THURSDAY NIGHT. MODEL QPF OUTPUT IN COMPARISON TO FLASH FLOOD GUIDANCE ALSO HELPS TO SUGGEST A FLOOD WATCH FOR MUCH OF THE AREA...EXCEPT THE FAR NORTHERN TIER OF COUNTIES. THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS SUNDAY...WITH BRUNT OF ACTIVITY SHIFTING INTO CENTRAL IOWA BY THE MID MORNING HOURS. RIDGING BUILDS IN FOR REMAINDER OF SUNDAY. RIDGING THEN CONTINUES INTO MONDAY WITH HOT AND HUMID CONDITIONS CONTINUING THRU MUCH OF THE FORECAST PERIOD. A WEAK WAVE MOVING THRU THE RIDGE PUSHES A WEAK BOUNDARY ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WARM MID LEVEL TEMPERATURES WILL PREVENT ANY MENTION OF PCPN IN THE FORECAST FOR THIS TIME BEING. NORTHWEST FLOW WILL CONTINUE THRU THE REST OF THE FORECAST. WILL CONTINUE THE CHANCE OF PCPN FOR WEDNESDAY AS GFS BRINGS SHORTWAVE ENERGY INTO THE CENTRAL PLAINS. ECMWF NOT DEPICTING THIS STRONG OF A WAVE TO COME DOWN SO CONFIDENCE LOW ON THIS EVENT. OTHERWISE...NEXT CHANCE OF PCPN WILL BE FOR THE WEEKEND WHEN NEXT SHORTWAVE IS SLATED TO MOVE THRU NWRLY FLOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH FOR TONIGHT INTO SUNDAY MORNING FOR ALL NE COUNTIES EXCEPT KNOX...CEDAR...WAYNE AND THURSTON. IA...FLOOD WATCH FOR TONIGHT INTO SUNDAY MORNING FOR ALL IA COUNTIES EXCEPT MONONA. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 522 PM CDT SAT JUL 10 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 522 PM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. LARGE HAIL AND STRONG WINDS ARE THE MAIN HAZARDS WITH ANY STORMS THIS EVENING...GRADUALLY SHIFTING TO A DAMAGING WIND THREAT AS THE NIGHT PROGRESSES. HEAVY RAIN COULD ACCOMPANY ANY OF THE STORMS ALL NIGHT AND A FLOOD WATCH HAS BEEN POSTED FOR ALL BUT THE EXTREME NORTHERN SECTIONS OF THE OUTLOOK AREA INTO SUNDAY MORNING. VERY MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS THE AREA TONIGHT. AN UPPER LEVEL DISTURBANCE...THE REMNANTS OF AN EARLY MORNING THUNDERSTORM COMPLEX...MOVING SLOWLY ACROSS SOUTHEAST NEBRASKA COULD TOUCH OFF STRONG OR ISOLATED SEVERE STORMS EARLY THIS EVENING. OTHERWISE...THUNDERSTORMS DEVELOPING ACROSS THE WESTERN HIGH PLAINS OF SOUTH DAKOTA AND WESTERN NEBRASKA ARE EXPECTED TO TRACK EAST SOUTHEAST ACROSS THE REGION LATER TONIGHT. A FEW MAINLY NON SEVERE THUNDERSTORMS COULD LINGER MUCH OF SUNDAY ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER THE AREA WEDNESDAY AND AGAIN NEXT SATURDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE EXPECTED STRENGTH OF THOSE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF THE AREA TONIGHT. CHERMOK
The Omaha radar (KOAX), 15 km away, was scanning. The volume nearest the first event began at 07:29 UTC.
1 hail. Local standard time, as filed.
Hail up to 1 inch in diameter covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417192.